5-HTP reporting in

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tapestryloom
Regular Member


Date Joined May 2008
Total Posts : 169
   Posted 9/2/2008 7:29 PM (GMT -7)   
Hi,
I have stopped taking my zoloft for a week now. Right away I felt the fibro fog and fatigue. I am trying suppliments to see if they work while I wean my son. In 7 weeks I can start up on Cymbalta (PCP wrote my out a script)
 
So I have been taking the 5-HTP and I notice that I have more energy during the day. I am also trying to exercise more consistantly.
 
The only problem is that my fibro pain has returned and then some! I was also experimenting with the Guaffensein syrup for a while. But lately I have been backing off of it. So maybe it was working and when I stopped taking it the pain returned.
 
From what I have read here on the boards, I must be at the beginning of my fibro. I was starting to worry that this was going to get more and more painful as time went on.
 
So for right now I'm trying to keep a positive attitude and going forward. I am so very busy with the kids and school and my studying.
 
Basically, my pain feels like I have arthritis in my legs. Injury areas hurt too. I discovered that I have these wicked tender areas on my outer thigh and along the side of my lower chins. Also, when I walk I feel that my leg muscles are weak.
 
I still use the castor oil rubs at nite. I also take a melatonin to help me sleep. If the aches are too severe I take tylenol.
Thanks everyone
Carolyn
I am a mother to 4 children; James 11 mo.'s, Davey 2 1/2 yrs,
Dana 4 1/2yrs, and Anne 9 yrs.  I am currently studying to become a natural childbirth educator.... and just trying to figure out where my priorities are right now.


Sera Smiles
Veteran Member


Date Joined Nov 2006
Total Posts : 671
   Posted 9/2/2008 10:08 PM (GMT -7)   
Hello, Tapestry! I'm sorry you are having more pain right now while you try and fit all the crazy pieces together. I am interested in your experiences with taking Guaff syrup. Can you tell us more about the dosage you took, when you would take it, any side effects you had, and how you felt while on it? Hang in there with your positive attitude- thats one of the best things you can have right now :)
Peace!
DX- FMS 2003; Hypertension; Depression; PTSD; IBS
 
RX- Ultram 100mg x 2/d; Toprol 100mg/d; Cymbalta 60mg/d; Buspar 5mg x 2/d;  Malic / Magn 1650/300 x 2/d; Claritin 10mg/d; Bendryl 50mg x 2/d;
B-Complex 1/d; Melatonin 5mg/night; Ginseng 500mg x 2/d
 
PRN- Flexeril 10mg; Hyoscine Butyl 2 mg
 
 
"Its never too late to be who you might have been" George Eliot


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17101
   Posted 9/3/2008 7:49 AM (GMT -7)   
Read the thread about malic acid/magnesium supplements.  I know I sound like a broken record but it has really helped me and others on this forum.  It helps with pain and fatigue.  They are inexpensive, too.  The thread has links in it that explain how it works in the body, alont with a double blind study that was done. 
 
Sherrine
Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7


Tapestryloom
Regular Member


Date Joined May 2008
Total Posts : 169
   Posted 9/3/2008 4:47 PM (GMT -7)   
I took one teasp. in the morning and at nite. I didn't have any aches while on it. Not sure if it was the Guaf syrup or the ad med Zoloft. I am going to start up with it again. You cannot take any aspirin or ibuprofin with it or anything containing salycilic acid (sp?) That is why it's tough to be on it. I like taking the ibuprofin when I have aches. Maybe there is something to it. I also read that it will bring out your pain symptoms as it is flushing it out of your kidneys. So that happened to me and I was okay with it because I knew that is what caused it.
I must say this 5-HTP works good. I will let you know if I have a flare and it stops working.

I have to drive my daughter with the glaucoma to Boston to see her eye Dr. so that will be a good test. I will be tired. I also hate driving and sitting for long rides. She has redness in her R eye and I was worried that her shunt was bulging too much.
Carolyn
I am a mother to 4 children; James 11 mo.'s, Davey 2 1/2 yrs,
Dana 4 1/2yrs, and Anne 9 yrs.  I am currently studying to become a natural childbirth educator.... and just trying to figure out where my priorities are right now.


Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 9/5/2008 8:56 AM (GMT -7)   
Carolyn,
The guaif protocol has been pretty much ruled out as a help for fibro in the most recent studies. Zoloft or any other selective serotonin reuptake inhibitor (SSRI) can be a HUGE help in handling fibro symptoms. Serotonin is the brain chemical that is used in handling pain perception, mood swings, alleviating depression and regulating the circadian rhythms of our sleep cycles (and insomnia to some extent). Meds like Cymbalta & Lyrica are serotonin-norepinephrine reuptake inhibitors (SNRI) and they also help some peeps with fibro.

I did some background research on the 5-HTP and it appears that it will help you produce more serotonin when taken with extra Vitamin B-6. Here's the link on that.
5-Hydroxytryptophan and Vitamin B-6

Please be sure to check with your doctor and pharmacist about mixing 5-HTP with your cymbalta. There is a process that can happen called serotonin syndrome where you have too much serotonin and it's nasty. Been there, done that, NEVER wanna go there again!
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much. ~Mother Teresa

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."- Elizabeth Kubler-Ross


Tapestryloom
Regular Member


Date Joined May 2008
Total Posts : 169
   Posted 9/5/2008 7:58 PM (GMT -7)   
Jeannie,
I am not taking an ad drug currently. When I start the Cymbalta in 7 weeks I will not be taking the 5-HTP, Melatonin, L-Tyrosine, St. John's wart. I also take a bunch of other suppliments that do not interfere with the Cymbalta.

I do know about the seratonin syndrome. I mentioned it on another thread. Someone here was taking the 5-HTP and an ad drug and I didn't think that was a good mix.

Thanks for the link. I do take lot's of B-vitamins so I think I have the B-6 covered.

Carolyn
I am a mother to 4 children; James 11 mo.'s, Davey 2 1/2 yrs,
Dana 4 1/2yrs, and Anne 9 yrs.  I am currently studying to become a natural childbirth educator.... and just trying to figure out where my priorities are right now.

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:24 AM (GMT -7)
There are a total of 2,734,100 posts in 301,179 threads.
View Active Threads


Who's Online
This forum has 151307 registered members. Please welcome our newest member, Rachelbrande.
330 Guest(s), 17 Registered Member(s) are currently online.  Details
mg004f, PeteZa, Wdan, 81GyGuy, hypoHashimoto, tickcheckguy, Susannah R., Tick41, Tudpock18, EnuffIsEnuff, NiceCupOfTea, gbrux, Mustard Seed, kcsmith72, Tim Tam, The king, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer